Alert archive / California / Red Flag Warnings in 2011
Red Flag Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Sep 23, 2011, 9:09 AM PDT. It took effect at Sep 23, 2011, 11:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2011, 9:09 AM PDT (16:09 UTC)
- In effect from
- Sep 23, 2011, 11:00 AM PDT
- Expired
- Sep 24, 2011, 5:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
090 WWUS86 KHNX 231609 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 909 AM PDT FRI SEP 23 2011 ...DRY THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... .AN UPPER LEVEL LOW PRESSURE AREA OFF THE SOUTHERN CALIFORNIA COAST HAS PRODUCED AN ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS WEST OF STATE ROUTE 58 THROUGH THIS EVENING. A DEEPER INFLUX OF MOISTURE WILL BRING A BETTER CHANCE OF WETTING RAIN FROM THUNDERSTORMS ON SATURDAY. CAZ295-240600- /O.NEW.KHNX.FW.W.0002.110923T1800Z-110924T0600Z/ KERN COUNTY MOUNTAINS- 909 AM PDT FRI SEP 23 2011 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS WEST OF STATE ROUTE 58... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS WEST OF STATE ROUTE 58...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...KERN COUNTY MOUNTAIN ZONE 295 WEST OF STATE ROUTE 58. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * TIMING...THUNDERSTORMS DEVELOPING OVER THE KERN COUNTY MOUNTAINS THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO BE MAINLY DRY UNTIL AN INFLUX OF MID-LEVEL MOISTURE ARRIVES BEGINNING LATER TONIGHT. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT WEST OF STATE ROUTE 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MENDENHALL WEATHER.GOV/HANFORD
3 follow-up statements
788 WWUS86 KHNX 232015 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 115 PM PDT FRI SEP 23 2011 ...DRY THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... .AN UPPER LEVEL LOW PRESSURE AREA OFF THE SOUTHERN CALIFORNIA COAST HAS PRODUCED AN ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS SOUTH OF STATE ROUTE 58 THROUGH THIS EVENING. A DEEPER INFLUX OF MOISTURE WILL BRING A BETTER CHANCE OF WETTING RAIN FROM THUNDERSTORMS ON SATURDAY. CAZ295-240600- /O.NEW.KHNX.FW.W.0002.110923T2015Z-110924T0600Z/ KERN COUNTY MOUNTAINS- 115 PM PDT FRI SEP 23 2011 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS SOUTH OF STATE ROUTE 58... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS SOUTH OF STATE ROUTE 58...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...KERN COUNTY MOUNTAIN ZONE 295 SOUTH OF STATE ROUTE 58. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * TIMING...THUNDERSTORMS DEVELOPING OVER THE KERN COUNTY MOUNTAINS THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO BE MAINLY DRY UNTIL AN INFLUX OF MID-LEVEL MOISTURE ARRIVES BEGINNING LATER TONIGHT. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT SOUTH OF STATE ROUTE 58. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ MENDENHALL WEATHER.GOV/HANFORD
180 WWUS86 KHNX 240535 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1035 PM PDT FRI SEP 23 2011 ...DRY THUNDERSTORMS POSSIBLE THROUGH TONIGHT... .AN UPPER LEVEL LOW PRESSURE AREA OFF THE SOUTHERN CALIFORNIA COAST HAS PRODUCED AN ENVIRONMENT FAVORABLE FOR DRY THUNDERSTORMS OVER THE KERN COUNTY MOUNTAINS TONIGHT. A DEEPER INFLUX OF MOISTURE WILL BRING A BETTER CHANCE OF WETTING RAIN FROM THUNDERSTORMS ON SATURDAY. CAZ295-241200- /O.EXT.KHNX.FW.W.0002.000000T0000Z-110924T1200Z/ KERN COUNTY MOUNTAINS- 1035 PM PDT FRI SEP 23 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SATURDAY. * AFFECTED AREA...KERN COUNTY MOUNTAIN ZONE 295. THE GREATEST THREAT WILL BE OVER THE TEHACHAPI MOUNTAINS NEAR FRAZIER PARK...PINE MOUNTAIN CLUB...THE GRAPEVINE AND BEAR VALLEY. * OUTFLOW WINDS...STRONG...GUSTY AND ERRATIC WINDS ARE POSSIBLE IN AND NEAR THUNDERSTORMS. * TIMING...THUNDERSTORMS WILL CONTINUE OVER THE KERN COUNTY MOUNTAINS OVERNIGHT. THE STORMS ARE EXPECTED TO BE MAINLY DRY UNTIL AN INFLUX OF MID-LEVEL MOISTURE ARRIVES BEGINNING SATURDAY MORNING. * IMPACTS...VERY DRY FUELS...SCATTERED DRY LIGHTNING STRIKES AND LOCALLY GUSTY OUTFLOW WINDS MAY COMBINE TO CREATE A HAZARDOUS FIRE ENVIRONMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SANGER WEATHER.GOV/HANFORD
066 WWUS86 KHNX 241149 RFWHNX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 449 AM PDT SAT SEP 24 2011 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS WILL EXPIRE AT 5 AM PDT... .LATEST RADAR AND SATELLITE DATA SHOW THUNDERSTORM ACTIVITY HAS DIMINISHED OVER THE AREA. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 5 AM PDT. CAZ295-241300- /O.EXP.KHNX.FW.W.0002.000000T0000Z-110924T1200Z/ KERN COUNTY MOUNTAINS- 449 AM PDT SAT SEP 24 2011 ...RED FLAG WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING FOR DRY LIGHTNING AND GUSTY OUTFLOW WINDS FOR THE KERN COUNTY MOUNTAINS... THE RED FLAG WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING. THERE WILL BE ENOUGH MOISTURE AND INSTABILITY OVER THE AREA FOR ISOLATED THUNDERSTORMS TO DEVELOP THIS AFTERNOON BUT WILL LIKELY PRODUCE WETTING RAIN. $$ BSO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Sep 23, 3:15 AM PDT, 5 hours 54 minutes earlier.
Area forecast discussion, Sep 23, 3:15 AM PDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 315 AM PDT FRI SEP 23 2011 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO BRING ABOVE NORMAL TEMPERATURES TO THE REGION THROUGH SATURDAY. ENOUGH MOISTURE IS AVAILABLE FOR ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA AND THE TEHACHAPI MOUNTAINS. IT IS POSSIBLE THAT A STRAY THUNDERSTORM COULD DRIFT OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY. OTHERWISE DRY WEATHER WILL PREVAIL ACROSS INTERIOR CENTRAL CALIFORNIA.. THE HIGH PRESSURE WILL GIVE WAY TO AN UPPER- LEVEL TROUGH OVER THE WEEKEND WITH A COOLING TREND SUNDAY AND MONDAY. && .DISCUSSION... SUMMER ENDED ON A WARM NOTE AS BAKERSFIELD HAD A HIGH OF 100 DEGREES THURSDAY UNDER A PERSISTENT UPPER-LEVEL RIDGE OVER CALIFORNIA. ISOLATED THUNDERSTORMS AGAIN FORMED NEAR THE SOUTHERN SIERRA NEVADA CREST...BUT LITTLE PRECIPITATION WAS RECORDED. HIGH TEMPERATURES ACROSS THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY THURSDAY RANGED FROM 97 /AT THE MADERA MUNICIPAL AIRPORT/ TO 103 /AT COALINGA/. THE LATTER ALSO WAS THE HOT SPOT FOR THE HANFORD WARNING/ FORECAST AREA. THE UPPER-LEVEL RIDGE IS FORECAST TO MOVE INLAND TODAY AS AN UPPER-LEVEL LOW APPROACHES POINT CONCEPTION. HOWEVER...LITTLE CHANGE IS EXPECTED IN 500-MB HEIGHTS OVER THE CENTRAL CALIFORNIA INTERIOR AND THE NAM-12 ALSO FORECASTS LITTLE CHANGE IN 850-MB TEMPERATURES. THEREFORE...HIGH TEMPERATURES TODAY LIKELY WILL RUN NEAR PERSISTENCE. THE FIRST DAY OF FALL WILL SEE TEMPERATURES AS MUCH AS 10 DEGREES ABOVE NORMAL. THE LOW WILL COMPLICATE THE FORECAST BY BRINGING CLOUDS AND A SLIGHT CHANCE OF THUNDERSTORMS TO THE KERN COUNTY MOUNTAINS WITH THE POTENTIAL FOR A STRAY THUNDERSTORM TO DRIFT OVER THE SOUTH END OF THE SAN JOAQUIN VALLEY. AVAILABLE MOISTURE IS LIMITED...SO THERE ALSO IS THE POSSIBILITY THAT A FEW OF THESE THUNDERSTORMS COULD PRODUCE DRY LIGHTNING. THE MODELS CONTINUE TO FORECAST THE LOW TO OPEN INTO A SHORT-WAVE TONIGHT AS IT INTERACTS WITH AN APPROACHING TROUGH DROPPING OUT OF THE GULF OF ALASKA. THIS SHORT-WAVE IS FORECAST TO DIG INTO SOUTHERN CALIFORNIA SATURDAY AND COULD BRING ENOUGH INSTABILITY FOR ANOTHER ROUND OF THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA. THE MODELS FORECAST THE MAIN TROUGH TO DROP INTO NORTHERN CALIFORNIA SATURDAY NIGHT AND INTO THE HANFORD WARNING/FORECAST AREA SUNDAY AFTERNOON. THE TROUGH RAPIDLY EJECTS EASTWARD SUNDAY NIGHT AS AN UPPER-LEVEL RIDGE DEVELOPS WEST OF BAJA CALIFORNIA...BUT NOT BEFORE BRINGING A PUSH OF COOLER AIR INTO THE CENTRAL CALIFORNIA INTERIOR. TEMPERATURES WILL DROP FROM 8-10 DEGREES ABOVE NORMAL TODAY TO A FEW DEGREES BELOW NORMAL SUNDAY AND MONDAY. THE RIDGE IS FORECAST TO BUILD INTO CALIFORNIA MONDAY NIGHT AND REMAIN OVER THE STATE INTO WEDNESDAY, THIS WILL BRING A SHORT-LIVED WARMING TREND TO THE REGION BEFORE ANOTHER UPPER-LEVEL TROUGH DROPS OUT OF THE GULF OF ALASKA AND INTO NORTHERN AND CENTRAL CALIFORNIA THURSDAY. NOTE...FALL BEGAN AT 0205 PDT /0905Z/ THIS MORNING. && .AVIATION... ISOLATED THUNDERSTORMS CAN BE EXPECTED OVER THE MOUNTAINS AND DESERT THIS AFTERNOON AND TONIGHT WITH LOCAL MVFR CEILINGS IN THUNDERSTORMS OVER THE SIERRA. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL CALIFORNIA INTERIOR THROUGH 12Z SATURDAY. && .AIR QUALITY ISSUES... ON FRIDAY SEPTEMBER 23 2011...UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO...KERN...KINGS AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...SANGER AVN/FW...DURFEE SYNOPSIS...PJ/SANGER WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 23, 5:45 AM PDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 545 AM PDT FRI SEP 23 2011 CAZ094>097-099-241200- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 545 AM PDT FRI SEP 23 2011 ...ISOLATED THUNDERSTORMS POSSIBLE TODAY AND SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA...THE TEHACHAPI MOUNTAINS...THE TULARE COUNTY FOOTHILLS AND THE SOUTHEASTERN KERN COUNTY DESERT. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ092-241200- SOUTHEASTERN SAN JOAQUIN VALLEY- 545 AM PDT FRI SEP 23 2011 ...ISOLATED THUNDERSTORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEASTERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ093-241200- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- 545 AM PDT FRI SEP 23 2011 ...ISOLATED THUNDERSTORMS POSSIBLE SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-241200- INDIAN WELLS VALLEY- 545 AM PDT FRI SEP 23 2011 ...ISOLATED THUNDERSTORMS POSSIBLE SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INDIAN WELLS VALLEY. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. SANGER WEATHER.GOV/HANFORD
Nearby
Red Flag Warnings in California, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.